Solving Fredholm integro-differential equations using reproducing kernel Hilbert space method. (English) Zbl 1288.65181

Summary: In this study, the numerical solution of Fredholm integro-differential equation is discussed in a reproducing kernel Hilbert space. A reproducing kernel Hilbert space is constructed, in which the initial condition of the problem is satisfied. The exact solution \(u(x)\) is represented in the form of series in the space \(W^2_2[a,b]\). In the mean time, the \(n\)-term approximate solution \(u_n(x)\) is obtained and is proved to converge to the exact solution \(u(x)\). Furthermore, we present an iterative method for obtaining the solution in the space \(W^2_2[a,b]\). Some examples are displayed to demonstrate the validity and applicability of the proposed method. The numerical result indicates that the proposed method is straightforward to implement, efficient, and accurate for solving linear and nonlinear Fredholm integro-differential equations.


65R20 Numerical methods for integral equations
45J05 Integro-ordinary differential equations
Full Text: DOI


[1] Bloom, F., Asymptotic bounds for solutions to a system of damped integro-differential equations of electromagnetic theory, J. Math. Anal. Appl., 73, 524-542, (1980) · Zbl 0434.45018
[2] Holmaker, K., Global asymptotic stability for a stationary solution of a system of integro-differential equations describing the formation of liver zones, SIAM J. Math. Anal., 24, 116-128, (1993)
[3] Forbes, L. K.; Crozier, S.; Doddrell, D. M., Calculating current densities and fields produced by shielded magnetic resonance imaging probes, SIAM J. Appl. Math., 57, 401-425, (1997) · Zbl 0871.65116
[4] Kanwal, R. P., Linear integral differential equations theory and technique, (1971), Academic Press New York · Zbl 0219.45001
[5] Maleknejad, K.; Attary, M., An efficient numerical approximation for the linear class of Fredholm integro-differential equations based on cattani’s method, Commun. Nonlinear Sci. Numer. Simul., 16, 2672-2679, (2011) · Zbl 1221.65332
[6] Rahimi-Ardabili, M. Y.; Shahmorad, S., Iterative numerical solution of non-linear integro-differential equations by the tau method, Appl. Math. Comput., 193, 514-522, (2007) · Zbl 1193.65228
[7] Jaradat, H.; Alsayyed, O.; Al-Shara, S., Numerical solution of linear integro-differential equations, J. Math. Stat., 4, 250-254, (2008) · Zbl 1186.65165
[8] Darania, P.; Ebadian, A., A method for the numerical solution of the integro-differential equations, Appl. Math. Comput., 188, 657-668, (2007) · Zbl 1121.65127
[9] Rashidinia, J.; Zarebnia, M., The numerical solution of integro-differential equation by means of the sinc method, Appl. Math. Comput., 188, 1124-1130, (2007) · Zbl 1118.65131
[10] Ghasemi, M.; Kajani, M. T.; Babolian, E., Application of he’s homotopy perturbation method to nonlinear integro-differential equations, Appl. Math. Comput., 188, 538-548, (2007) · Zbl 1118.65394
[11] Berenguer, M. I.; Muñoz, M. V.F.; Garralda-Guillem, A. I.; Galán, M. R., A sequential approach for solving the Fredholm integro-differential equation, Appl. Numer. Math., 62, 297-304, (2012) · Zbl 1241.65118
[12] Berlinet, A.; Thomas-Agnan, C., Reproducing kernel Hilbert space in probability and statistics, (2004), Kluwer Academic Publishers · Zbl 1145.62002
[13] Cui, M.; Lin, Y., Nonlinear Numercial Analysis in the Reproducing Kernel Space, (2008), Nova Science Publisher New York
[14] Daniel, A., Reproducing kernel spaces and applications, (2003), Springer · Zbl 1021.00005
[15] Geng, F., Solving singular second order three-point boundary value problems using reproducing kernel Hilbert space method, Appl. Math. Comput., 215, 2095-2102, (2009) · Zbl 1178.65085
[16] Geng, F.; Cui, M., Solving singular nonlinear two-point boundary value problems in the reproducing kernel space, J. Korean Math. Soc., 45, 631-644, (2008) · Zbl 1154.34012
[17] Geng, F.; Cui, M., Solving singular nonlinear second-order periodic boundary value problems in the reproducing kernel space, Appl. Math. Comput., 192, 389-398, (2007) · Zbl 1193.34017
[18] Geng, F.; Cui, M., Solving a nonlinear system of second order boundary value problems, J. Math. Anal. Appl., 327, 1167-1181, (2007) · Zbl 1113.34009
[19] Lin, Y.; Cui, M.; Yang, L., Representation of the exact solution for a kind of nonlinear partial differential equations, Appl. Math. Lett., 19, 808-813, (2006) · Zbl 1116.35309
[20] Zhoua, Y.; Cui, M.; Lin, Y., Numerical algorithm for parabolic problems with non-classical conditions, J. Comput. Appl. Math., 230, 770-780, (2009) · Zbl 1190.65136
[21] Cui, M.; Du, H., Representation of exact solution for the nonlinear Volterra-Fredholm integral equations, Appl. Math. Comput., 182, 1795-1802, (2006) · Zbl 1110.45005
[22] Du, H.; Shen, J., Reproducing kernel method of solving singular integral equation with cosecant kernel, J. Math. Anal. Appl., 348, 308-314, (2008) · Zbl 1152.45007
[23] Abu Arqub, O.; Al-Smadi, M.; Momani, S., Application of reproducing kernel method for solving nonlinear Fredholm-Volterra integro-differential equations, Abstr. Appl. Anal., vol. 2012, pp. 16, (2012), (Article ID 839836) · Zbl 1253.65200
[24] M. Al-Smadi, O. Abu Arqub, N. Shawagfeh, S. Momani, A computational method for two-point boundary value problems of fourth-order mixed integrodifferential equations, Mathematical Problems in Engineering, Volume 2013, Article ID 832074, pp. 10. <http://dx.doi.org/10.1155/2013/832074>. · Zbl 1299.65297
[25] Li, C.; Cui, M., The exact solution for solving a class nonlinear operator equations in the reproducing kernel space, Appl. Math. Comput., 143, 393-399, (2003) · Zbl 1034.47030
[26] Lin, Y.; Chung, P.; Cui, M., A solution of an infinite system of quadratic equations in reproducing kernel space, Complex Anal. Oper. Theory, 1, 571-579, (2007) · Zbl 1136.46024
[27] Lin, Y.; Cui, M.; Zheng, Y., Representation of the exact solution for infinite system of linear equations, Appl. Math. Comput., 168, 636-650, (2005) · Zbl 1083.15005
[28] Yang, L. H.; Lin, Y., Reproducing kernel methods for solving linear initial-boundary-value problems, Electron. J. Differ. Eqs., 2008, 1-11, (2008) · Zbl 1137.35328
[29] Danfu, H.; Xufeng, S., Numerical solution of integro-differential equations by using CAS wavelet operational matrix of integration, Appl. Math. Comput., 194, 460-466, (2007) · Zbl 1193.65216
[30] Ghasemi, M.; Kajani, M. T.; Babolian, E., Application of he’s homotopy perturbation method to nonlinear integro-differential equations, Appl. Math. Comput., 188, 538-548, (2007) · Zbl 1118.65394
[31] Darania, P.; Ebadian, A., Development of the Taylor expansion approach for nonlinear integro-differential equations, Int. J. Contemp. Math. Sci., 1, 651-664, (2006) · Zbl 1157.65516
[32] Aghazadeh, N.; Mesgarani, H., Solving non-linear Fredholm integro-differential equations, World Appl. Sci. J., 7, 50-56, (2009)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.